Alert archive / Oregon / Red Flag Warnings in 2011

Red Flag Warning 5, NWS Boise, ID

August 8, 2011

NWS Boise, ID issued this red flag warning at Aug 8, 2011, 9:02 AM PDT. It took effect at Aug 8, 2011, 2:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2011, 9:02 AM PDT (16:02 UTC)
In effect from
Aug 8, 2011, 2:00 PM PDT
Expired
Aug 8, 2011, 10:00 PM PDT
In force
8 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WWUS85 KBOI 081602
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1002 AM MDT MON AUG 8 2011

...SCATTERED THUNDERSTORMS EXPECTED ACROSS THE BURNS AND VALE BLM
THROUGH LATE THIS EVENING...

.AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS CENTRAL
OREGON THIS AFTERNOON THROUGH MIDNIGHT. THIS WILL COMBINE WITH MID
LEVEL MOISTURE TO TRIGGER SCATTERED THUNDERSTORMS ACROSS MAJORITY
OF THE AREA WITH THE BEST THREAT NORTH OF ROME THROUGH LATE THIS
EVENING.

ORZ636-637-082300-
/O.NEW.KBOI.FW.W.0005.110808T2100Z-110809T0600Z/
BURNS BLM-VALE BLM-
1002 AM MDT MON AUG 8 2011 /902 AM PDT MON AUG 8 2011/

...RED FLAG WARNING IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS
AFTERNOON TO MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR LIGHTNING FOR
BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND
637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 3 PM MDT /2 PM
PDT/ THIS AFTERNOON TO MIDNIGHT MDT /11 PM PDT/ TONIGHT. 

* THUNDERSTORMS...WIDELY SCATTERED STORMS THROUGH EARLY AFTERNOON
  THEN INCREASING IN COVERAGE LATE THIS AFTERNOON INTO LATE THIS
  EVENING. 

* OUTFLOW WINDS...WINDS 40 TO 50 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
2 follow-up statements
013 
WWUS85 KBOI 082119
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
319 PM MDT MON AUG 8 2011

...SCATTERED THUNDERSTORMS EXPECTED ACROSS THE BURNS AND VALE BLM
THROUGH LATE THIS EVENING FOR OREGON FIRE ZONES 636 AND 637...

.AN UPPER LEVEL DISTURBANCE OVER WESTERN OREGON WILL SPREAD
EASTWARD THROUGH MIDNIGHT. THIS WILL COMBINE WITH MID LEVEL
MOISTURE TO TRIGGER SCATTERED THUNDERSTORMS ACROSS MAJORITY OF THE
AREA WITH THE BEST THREAT NORTH OF ROME AND THE STEENS MOUNTAINS
THROUGH LATE THIS EVENING.

ORZ636-637-090600-
/O.CON.KBOI.FW.W.0005.000000T0000Z-110809T0600Z/
BURNS BLM-VALE BLM-
319 PM MDT MON AUG 8 2011 /219 PM PDT MON AUG 8 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM
PDT/ TONIGHT FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE
FIRE WEATHER ZONES 636 AND 637...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM
PDT/ TONIGHT. 

* THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS INCREASING IN
  COVERAGE THROUGH LATE THIS EVENING.

* OUTFLOW WINDS...WINDS 40 TO 50 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
129 
WWUS85 KBOI 090500
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1100 PM MDT MON AUG 8 2011

ORZ636-637-090600-
/O.CAN.KBOI.FW.W.0005.000000T0000Z-110809T0600Z/
BURNS BLM-VALE BLM-
1100 PM MDT MON AUG 8 2011 /1000 PM PDT MON AUG 8 2011/

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR BURNS BLM AND
VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING FOR BURNS BLM AND VALE BLM.  

THUNDERSTORMS HAVE ENDED IN ALL AREAS AND ONLY SCATTERED LIGHT
RAIN SHOWERS CONTINUE.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 8, 8:42 AM PDT, 20 minutes earlier.

Area forecast discussion, Aug 8, 8:42 AM PDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
942 AM MDT MON AUG 8 2011

.DISCUSSION...ISOLATED CONVECTION ALREADY OVER WESTERN AND CENTRAL
OREGON AND FORECAST TO SPREAD EASTWARD DURING THE AFTERNOON AND
TONIGHT. DYNAMIC SUPPORT LOOKS VERY FAVORABLE FOR THUNDERSTORM
DEVELOPMENT IN OREGON FIRST THEN SPREADING INTO THE WEST CENTRAL
MOUNTAINS OF IDAHO TONIGHT. CONVECTIVE INDICES LOOK MARGINAL...
HOWEVER A SHORT WAVE COMING EAST FROM THE PACIFIC COAST MAY PROVIDE
ORGANIZATION TO STORM DEVELOPMENT. MAIN THREATS WILL BE GUSTY WINDS
AND LIGHTNING WITH MOISTURE RATHER LIMITED. EXPECTING MORE STORMS
ALONG THE NEVADA BORDER CLOSER TO THE JET WHICH HAS AN AXIS OVER
NORTHERN NEVADA. ANOTHER HOT DAY EXPECTED AS WELL WITH THE THERMAL
TROUGH AXIS JUST EAST OF THE CWA. A RED FLAG WARNING IS BEING ISSUED
FOR FIRE ZONES 636 AND 637 IN EASTERN OREGON FOR THE ANTICIPATED
CONVECTIVE DEVELOPMENT LATER TODAY.

&&

.AVIATION...VFR. ISOLATED HIGH-BASED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...MAINLY OVER HIGHER TERRAIN...AND CONTINUE THROUGH
TONIGHT OVER BAKER COUNTY OREGON AND THE WEST CENTRAL IDAHO AND
BOISE MOUNTAINS. SURFACE WINDS WILL BE LIGHT EXCEPT ERRATIC AND
GUSTY NEAR THUNDERSTORMS. WINDS ALOFT WILL BE LIGHT TO MODERATE
SOUTHWEST.

&&

.PREV DISCUSSION...TODAY THROUGH TUESDAY...MAIN CHALLENGE IS
THUNDERSTORMS POTENTIAL TODAY AND TOMORROW. DRY AND STABLE AIRMASS
REMAINS OVER THE FORECAST AREA THROUGH TUESDAY UNDER WESTERLY FLOW.
HOWEVER...WEAK SHORTWAVES COULD INITIATE AFTERNOON CONVECTION. WATER
VAPOR SHOWING SEVERAL WEAK SHORTWAVES IN THIS FLOW WHICH WILL MOVE
ACROSS THE PACIFIC NORTHWEST OVER THE NEXT FEW DAYS. AT 08Z...A WEAK
SHORTWAVE THAT INITIATED ISOLATED CONVECTION ACROSS CENTRAL OREGON
HAS MOVED INTO SE OREGON. HOWEVER...STORM CELLS HAVE WEAKEN QUICKLY
AS THEY HAVE MOVED INTO THE DRIER MORE STABLE AIRMASS IN PLACE. A
SECOND SLIGHTLY STRONG SHORTWAVE...CURRENTLY NEAR 130W AND 40N...IS
FORECAST TO MOVE INLAND ACROSS CENTRAL OREGON LATER THIS AFTERNOON
AND INTO NE OREGON TONIGHT. MODELS SHOWING VERY LITTLE
DESTABILIZATION THIS AFTERNOON WITH WEAK CAP ACROSS MUCH OF SE
OREGON THIS AFTERNOON. THOUGH THE SHORTWAVE SHOULD BE ABLE TO BREAK
CAP...LIMITED MOISTURE SHOULD LIMIT THUNDERSTORMS COVERAGE. BASED ON
THIS...HAVE CANCELLED THE FIRE WEATHER WATCH FOR SE OREGON. THE
SHORTWAVE MOVES INTO CENTRAL IDAHO EARLY TUESDAY FOR A SLIGHT CHANCE
OF THUNDERSTORMS. AGAIN...WEAK INSTABILITY WILL LIMIT THUNDERSTORMS
TO THE HIGHER TERRAIN.

LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MODELS CONSISTENT IN A
DRY PERIOD COMING UP IN THE MID TO LONG TERM. THEREFORE POPS HAVE
BEEN REDUCED SLIGHTLY IN AN OVERALL SENSE. THE EXCEPTION IS FOR A
SHORT WAVE THAT IS HEADED IN FOR WED AFTERNOON. WE HAVE REINTRODUCED
SLIGHT CHANCE POPS IN OUR NE CORNER BASED ON PATTERN RECOGNITION...
NAM PRECIP JUST EAST OF OUR CWA...AND WEAK CONVECTIVE SIGNALS IN THE
GFS. OTHERWISE FEEL THAT KEEPING POPS QUITE LOW IS THE BEST ANSWER
IN THE FACE OF THE DRYING THAT IS GOING TO OCCUR. TEMPS WILL REMAIN
NEAR NORMAL FOR MOST DAYS...BUT SATURDAY LOOKS SEVERAL DEGREES ABOVE
NORMAL BASED ON HEIGHT RISES AHEAD OF A LARGE DEVELOPING TROUGH OFF
THE PACIFIC COAST. WINDS WILL BE LIGHT AND SEASONAL EXCEPT NEAR ANY
STORMS THAT DEVELOP.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...RED FLAG WARNING FROM 21Z THROUGH 06Z FOR FIRE ZONES 0RZ636 AND
     ORZ637.
&&

WEATHER.GOV/BOISE

DISCUSSION...GS
PREV DISCUSSION...JDS
LONG TERM....SP
AVIATION.....JT
Hazardous weather outlook, Aug 8, 4:52 AM PDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
552 AM MDT MON AUG 8 2011

IDZ011>016-028>030-033-ORZ061>064-091200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
552 AM MDT MON AUG 8 2011 /452 AM PDT MON AUG 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST
OF THE AREA...BUT SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Oregon, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.